Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, MS

July 5, 2016Smith County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 5, 2016, 3:03 PM CDT for Smith County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 3:03 PM CDT (20:03 UTC)
Expired
Jul 5, 2016, 3:45 PM CDT
In force
42 min
Issued by
NWS Jackson, MS

County Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

863 
WWUS84 KJAN 052003
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT TUE JUL 5 2016
 
MSZ055-056-052045-
SIMPSON MS-SMITH MS-
303 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SIMPSON AND CENTRAL
SMITH COUNTIES UNTIL 345 PM CDT...

AT 303 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MARTINVILLE...OR 9 MILES NORTH OF MAGEE...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RALEIGH AROUND 330 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3195 8971 3204 8971 3211 8946 3196 8942
TIME...MOT...LOC 2003Z 255DEG 17KT 3199 8968 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 5, 10:59 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 5, 10:59 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion...Amended for aviation discussion
National Weather Service Jackson MS
1059 AM CDT TUE JUL 5 2016

.UPDATE...

Thinking from the previous update generally applies with convective
activity having waned along the Highway 82 corridor and more evidence
in the NCAR ensemble, HRRR, and SPC SSEO that storms will redevelop
over southeast portions of the ArkLaMiss where relatively steep mid
level lapse rates and deeper moisture will coincide. We have opted to
reflect this potential with a limited severe threat in the
HWO/Graphic for this afternoon. It appears the window of time will be
small and any severe threat should end prior to sunset.

Otherwise, temperatures and corresponding heat indices are slightly
lower due to the greater cloud cover/convective coverage, but max
heat indices will manage to top out in the 100-105 range over a good
portion of the area so will keep the HWO heat threat going. /EC/

&&

.AVIATION...Morning IFR/MVFR conditions have given way to VFR with
still a combination of SCT/BKN skies and some activity over various
portions of the CWA. Look for convection to organized more by 1-2pm
and be focused mainly across central and southern sections with a
eastward movement. Will focus to time restrictions based off that
with the main time window being between 2-6pm. VFR conditions will
prevail much of the evening with a trend to some MVFR ceilings as we
approach 5am. /CME/

&&

.PREV DISCUSSION... /issued 845 AM CDT TUE JUL 5 2016/

UPDATE...

Primarily made adjustments to rain chances to account for current
convective trends with widespread showers and a few storms continuing
along the Highway 82 corridor. There has been some waning of the
intensity and expect this trend to continue as we go into the late
morning. And there are some differences among guidance with how
things will evolve this afternoon - some signals are showing up for
convective redevelopment mainly south of the I-20 corridor this
afternoon peaking along the Highway 84 corridor during the mid
afternoon hours. For now will show a tendency toward that direction.
If storms do develop, mid level lapse rates with 28 vertical totals
and fairly large CAPE and precipitable water would support a few
strong storms. /EC

PREV DISCUSSION... /issued 442 AM CDT TUE JUL 5 2016/

SHORT TERM...Today through Wednesday night...Another hot day is on
tap for the area today with high's climbing into the low/mid 90s for
most of the area. Although this is not quite as hot as yesterday,
heat indices will once again climb to near 105 degrees. Will continue
the limited area for heat in the HWO. PWATS are well above 2 inches
this morning across much of the area, and this combined with a short
wave that is moving across louisiana will kick of a round of storms
this morning. Isolated storms are already beginning to form over the
western portions of the area. Expect the main focus of this first
round of storms to be north of the I-20 corridor with isolated storms
further south. Another short wave will move across the area later
this afternoon and expect much of the area to see scattered storms
this afternoon into the early evening hours. All of the Hi-res models
are in pretty good agreement on this scenario. With mid level lapse
rates around 6.0, 20-25kts of low level flow, and afternoon heating
a couple of storms could be strong to possibly severe, but with the
abundant low level moisture, expect heavy rainfall to be the main
concern today.

Expect the showers and thunderstorms to dissipate quickly after
sunset this evening leaving mainly partly to mostly cloudy skies
overnight. Upper ridging will begin to increase across the area on
Wednesday, but expect mainly diurnal isolated to scattered afternoon
showers and thunderstorms to form once again. Afternoon heat indices
will once again range from 100 to 105 over much of the area.
Overnight lows will continue to be on the warm side tonight and
Wednesday night only falling into the mid 70s.

LONG TERM...Thursday through next Monday...The long term period is
still looking quite hot, but there is potential for at least subtle
relief for portions of the region this weekend into the start of
next week.

First off, local weather should be dominated by vast subtropical
ridging over the south-central to southeastern CONUS Thursday and
Friday. Decent low level southerly flow vectors these days could be
enough to bring at least isolated thunderstorms to far southern
zones in the afternoon hours, as a result of inland-cascading
seabreeze penetration. Otherwise, the air mass should remain rather
capped to convection with highs in the mid to upper 90s while heat
index values border on oppressive (peaking near 105 degrees).

By this weekend the previously-mentioned vast subtropical ridge
stretching latitudinally across the vicinity is showing signs in
model consensus of breaking down a bit, with perhaps the biggest
weakness extending down into the Lower Mississippi Valley (if the
latest operational European model is to be believed). Important to
point that model consensus does not suggest an impact of a large
disturbance or front in our region but enough lessening of
subsidence and capping to activate what should likely be high
diurnally-driven instability. Probability of precipitation in these
periods kept at tame levels (20-40 percent) owing to lack of major
inclement features, but confidence is increasing that there may be
enough afternoon storms about to blunt heat a bit late in the day.
However, before storms break out these days the combination of heat
and humidity could still easily push heat index values above 100
degrees at least briefly. If storms only achieve isolated coverage
these days then heat could be a larger concern. There also may be
some opportunity for some potent pulse storms considering lapse
rates could border on impressive.

For now there is enough uncertainty for this weekend into early next
week to refrain from mentioning anything in the HWO/graphics for
those time periods at this juncture. However, we will continue with
the limited heat mention in the HWO for Thursday and Friday, when
convective coverage is not such as question mark. Still can't rule
out that a heat advisory might not be needed for portions of the
area on one or both of these days. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       91  77  94  76 /  33  17  24   6
Meridian      90  75  94  75 /  52  26  29   9
Vicksburg     92  77  95  77 /  19  12  22   5
Hattiesburg   91  77  95  76 /  41  28  30   7
Natchez       91  77  94  77 /  26  12  26   5
Greenville    91  77  95  77 /  33  10  12   5
Greenwood     89  76  94  76 /  44  11  16   7

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jul 5, 2:46 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT TUE JUL 5 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036-
040>043-047>049-053-059>061-062000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON-
ADAMS-FRANKLIN MS-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...WEDNESDAY

DANGEROUS HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK
HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY
IS IN EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH
PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT
ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND
POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ026-028>033-037>039-044>046-050-062000-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY

HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL
CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ051-052-056>058-063>066-072>074-062000-
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY

A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6
PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN
THREATS.

HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL
CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ054-055-062-062000-
COPIAH-SIMPSON-LINCOLN-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...WEDNESDAY

A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6
PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN
THREATS.

HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH
PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT
ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND
POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

CME

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 5, 2:06 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT TUE JUL 5 2016

MSZ057-058-066-051930-
JASPER MS-CLARKE MS-JONES MS-
206 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JONES...
SOUTHEASTERN JASPER AND SOUTHWESTERN CLARKE COUNTIES UNTIL 230 PM
CDT...

AT 205 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HEIDELBERG...OR 14 MILES NORTHEAST OF LAUREL...MOVING EAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  STAFFORD SPRINGS AROUND 210 PM CDT.
  GOODWATER AROUND 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3183 8894 3174 8894 3174 8905 3192 8906
      3194 8880 3183 8880
TIME...MOT...LOC 1905Z 264DEG 18KT 3184 8896

19
Special weather statement, Jul 5, 2:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT TUE JUL 5 2016

MSZ049-055-051945-
SIMPSON MS-RANKIN MS-
216 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
NORTHWESTERN SIMPSON COUNTIES UNTIL 245 PM CDT...

AT 216 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TERRY...OR 8 MILES NORTHEAST OF CRYSTAL SPRINGS...MOVING EAST AT
20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WHITES AROUND 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3201 9023 3202 9022 3202 9024 3203 9025
      3204 9023 3209 9024 3209 9025 3210 9024
      3211 9025 3212 9024 3214 9025 3215 9009
      3200 9008 3200 9023
TIME...MOT...LOC 1916Z 264DEG 18KT 3207 9026

19
Special weather statement, Jul 5, 2:22 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CDT TUE JUL 5 2016

MSZ049-056-052000-
SMITH MS-RANKIN MS-
222 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN AND
NORTHWESTERN SMITH COUNTIES UNTIL 300 PM CDT...

AT 222 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR JOHNS TO NEAR CATO. MOVEMENT WAS
EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  WHITE OAK AROUND 255 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PUCKETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3220 8962 3205 8962 3205 8990 3216 8992
TIME...MOT...LOC 1922Z 257DEG 14KT 3212 8976 3209 8984

19
Special weather statement, Jul 5, 2:29 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CDT TUE JUL 5 2016

MSZ055-052015-
SIMPSON MS-
229 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SIMPSON COUNTY
UNTIL 315 PM CDT...

AT 229 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PINOLA...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MENDENHALL AROUND 250 PM CDT.
  SANATORIUM AROUND 305 PM CDT.
  MAGEE AND MARTINVILLE AROUND 310 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3194 9003 3203 8966 3185 8966 3184 9002
TIME...MOT...LOC 1929Z 262DEG 17KT 3190 8996

19
Special weather statement, Jul 5, 2:48 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT TUE JUL 5 2016

MSZ049-052015-
RANKIN MS-
248 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RANKIN COUNTY UNTIL
315 PM CDT...

AT 248 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PELAHATCHIE...OR 9 MILES EAST OF BRANDON...MOVING EAST AT 30
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL RANKIN
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3221 8993 3230 8992 3234 8973 3222 8973
TIME...MOT...LOC 1948Z 257DEG 25KT 3226 8984

19
Special weather statement, Jul 5, 3:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT TUE JUL 5 2016

MSZ055-056-052045-
SIMPSON MS-SMITH MS-
303 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SIMPSON AND CENTRAL
SMITH COUNTIES UNTIL 345 PM CDT...

AT 303 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MARTINVILLE...OR 9 MILES NORTH OF MAGEE...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RALEIGH AROUND 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3195 8971 3204 8971 3211 8946 3196 8942
TIME...MOT...LOC 2003Z 255DEG 17KT 3199 8968

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:11 PM CDTSpecial Weather StatementJANWashington34 min
Jul 4, 7:16 PM CDTSpecial Weather StatementJANBolivar29 min
Jul 4, 7:21 PM CDTSpecial Weather StatementJANAttala24 min
Jul 4, 7:25 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower25 min
Jul 4, 7:28 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington23 min
Jul 4, 7:33 PM CDTSpecial Weather StatementJANLeflore27 min
Jul 4, 7:45 PM CDTSpecial Weather StatementJANChoctaw30 min
Jul 4, 7:55 PM CDTSpecial Weather StatementJANSunflower35 min
Jul 4, 8:16 PM CDTSpecial Weather StatementJANOktibbeha29 min
Jul 4, 8:39 PM CDTSpecial Weather StatementJANClay51 min
Jul 5, 6:17 AM CDTSpecial Weather StatementJANWashington43 min
Jul 5, 1:02 PM CDTSpecial Weather StatementJANJones28 min
Jul 5, 1:18 PM CDTSpecial Weather StatementJANClarke27 min
Jul 5, 1:41 PM CDTSpecial Weather StatementJANJones34 min
Jul 5, 2:00 PM CDTSpecial Weather StatementJANCopiah30 min
Jul 5, 2:06 PM CDTSpecial Weather StatementJANJasper24 min
Jul 5, 2:16 PM CDTSpecial Weather StatementJANRankin29 min
Jul 5, 2:22 PM CDTSpecial Weather StatementJANRankin38 min
Jul 5, 2:29 PM CDTSpecial Weather StatementJANSimpson46 min
Jul 5, 2:48 PM CDTSpecial Weather StatementJANRankin27 min
Jul 5, 3:14 PM CDTHeat AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 15 more3 days
Jul 5, 3:17 PM CDTSpecial Weather StatementJANJones28 min
Jul 5, 3:25 PM CDTSpecial Weather StatementJANJefferson Davis35 min
Jul 5, 3:41 PM CDTSpecial Weather StatementJANNewton49 min
Jul 5, 3:59 PM CDTSpecial Weather StatementJANLincoln46 min
Jul 5, 4:16 PM CDTSpecial Weather StatementJANNoxubee44 min
Jul 5, 4:18 PM CDTSpecial Weather StatementJANKemper, Neshoba42 min
Jul 5, 4:27 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba53 min
Jul 5, 4:37 PM CDTSpecial Weather StatementJANNeshoba53 min
Jul 5, 6:08 PM CDTSpecial Weather StatementJANMontgomery52 min
Jul 5, 6:32 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery26 min
Jul 5, 6:35 PM CDTSpecial Weather StatementJANCarroll25 min
Jul 5, 6:44 PM CDTSpecial Weather StatementJANLeflore31 min
Jul 5, 6:48 PM CDTSpecial Weather StatementJANMontgomery27 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.